Thunderstorm Wind, Quitman
- When
- June 7, 6:05 PM CST to 6:10 PM CST
- Where
- Quitman County, Marks
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.250, -90.270
Trees knocked down in Marks.
Bands of thunderstorms developed on the east side of an upper low as it tracked into southern Arkansas on June 7, 2021. One of these bands moved through northwest Mississippi resulting in some wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Bands of thunderstorms developed on the east side of an upper low as it tracked into southern Arkansas on June 7, 2021. One of these bands moved through northwest Mississippi resulting in some wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 7, 5:51 PM CST, 14 minutes earlier.
Area Forecast Discussion National Weather Service Memphis TN 651 PM CDT Mon Jun 7 2021 .DISCUSSION... Updated for aviation discussion && .PREV DISCUSSION... /issued 344 PM CDT Mon Jun 7 2021/ Showers and sub-severe thunderstorms are ongoing across much of the Midsouth with the greatest concentration and strongest storms over north Mississippi. Cloud cover and showers have kept temperatures in check across portions of the Midsouth, though brief breaks in clouds have resulted in quick spikes of temperatures into the low 80s. Storms should weaken after sunset but due the presence of a weak upper level low at least showers should continue through the night. Tomorrow, the Storm Prediction Center has included much of the Midsouth in a marginal risk for severe thunderstorms. Storms will likely be diurnally enhanced during the afternoon hours and could result in localized damaging wind. The upper low will begin to shift away from the area late tomorrow, but much of the Midsouth will remain on the east side of a broad trough. As a result more rain and thunderstorms will continue through midweek, and possibly through Friday. The risk of strong or severe storms looks low. Portions of the Midsouth may see 2-3 inches of rainfall over the next several days. Since the rain is spread over multiple days we do not plan to issue a watch immediately, but depending on where storms track, one may eventually be needed. Temperatures are expected to remain seasonably mild through the work week, but may trend a degree or two warmer by Friday. Expect highs in the low to mid 80s through Thursday and in the mid to upper 80s Friday. Next weekend, guidance shows a ridge trying to build in from the west. As a result, expect afternoon highs back in the upper 80s to near 90 degrees and less rainfall. 30 && .AVIATION... In the short term expect a line of SHRAs/TSRAs to track north into KTUP and KMEM this evening with ocnl IFR conds and some potentially gusty winds. CAMs have line weakening as it moves toward KJBR and KMKL so went with VCTS for now. Expect low clouds to redevelop area-wide late tonight with more SHRAs/TSRAS pushing into the area late tonight into early Tuesday. Expect cigs to gradually lift to VFR once again by tomorrow afternoon with scattered SHRAs/TSRAs continuing. Since morning precip seems focused in the MEM-MKL corridor seems probable that the afternoon might be quiet vs more activity across the KJBR/KTUP areas. At least that is the thinking for now. South winds 5-10 kts tonight...higher in TSRAs...becoming a little stronger tomorrow at 10-12 kts with higher gusts. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous Weather Outlook National Weather Service Memphis TN 440 PM CDT Mon Jun 7 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-082345- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 440 PM CDT Mon Jun 7 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight Strong to severe storms are possible this evening. These storms could produce locally heavy rain, damaging winds, large hail and isolated tornadoes. Greatest threat will be over portions of East- Central Arkansas, Northwest Mississippi and Southwest Tennessee. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Expect showers and thunderstorms each afternoon through at least Wednesday. These showers and storms could produce locally heavy rainfall. A few storms may produce brief gusty wind tomorrow. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. KRM
Special Weather Statement
National Weather Service Memphis TN
315 PM CDT Mon Jun 7 2021
MSZ015-072045-
Pontotoc MS-
315 PM CDT Mon Jun 7 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 345 PM CDT
FOR...
Pontotoc County in northeastern Mississippi...
At 314 PM CDT...a strong thunderstorm producing winds in excess of 40
mph was located over Pontotoc, moving northeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Pontotoc County should monitor this storm closely.
LAT...LON 3438 8924 3438 8893 3436 8893 3436 8882
3417 8883 3415 8925
TIME...MOT...LOC 2014Z 222DEG 16KT 3428 8902The Memphis radar (KNQA), 127 km away, was scanning. The volume nearest the first event began at 00:06 UTC.
4 thunderstorm wind. Local standard time, as filed.
Trees knocked down in Marks.
A large tree was knocked down on Sees Chapel Road.
Several trees were knocked down in the Love community off Highway 51.
Three-inch limbs were knocked down in the area of Holly Springs and McIngvale Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2021Every state in 2021This day in weather historyWarnings in Mississippi, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 969269, 969270, 969272, 969274.